Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


titer went up from 1:2 to 1:8

May 8, 2016

I'm HIV+ undetectable and I was treated for syphilis on 02/15 with three shots of penicilin (once every week). Initial titer count was 1:128. Got retested on 06/15 and titer went down to 1:32. Got tested again on 01/16 and titer went down to 1:2 but when tested again on 05/16 the titer count went up to 1:8. TPH reactive on every test. I haven't had any risky sexual behavior or any symptoms. In fact, I have been abstinent since 12/15. Has the treatment failed? Do I need to get a second round of penicilin? Is this kind of titer jump unusual? Thanks for your answer.

Response from Dr. Holodniy

That titer still represents a 4-fold or greater decline in titer from baseline prior to treatment. Although not usual, a slight bump up can be seen early after treatment. If on repeat in a few weeks the titer remains 1:8 or less, everything is probably OK. If the titer continues to rise, then reassessment and treatment may be indicated.



Previous
WBC numbers and total lymp
Next
Cd4 and % not improving

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement